Treatment of Nevirapine-Associated DRESS Syndrome with Intravenous Immune Globulin (IVIG)

July 2005 | Volume 4 | Issue 4 | Case Report | 510 | Copyright © 2005

Katherine S. Fields MD, Marta J. Petersen MD, Elizabeth Chiao MD MPH, Payam Tristani-Firouzi MD

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an adverse drug reaction most commonly associated with aromatic antiepileptic agents. It is characterized by the triad of skin eruption, fever, and systemic involvement, with the latter usually manifesting as hepatitis and lymphadenopathy.1 Mortality is primarily due to hepatic failure and can be as high as 10%.2 Formerly referred to by names such as Dilantin hypersensitivity syndrome and anticonvulsant hypersensitivity syndrome, DRESS syndrome is a more precise term since this reaction pattern can be seen with other agents. DRESS syndrome has also been reported in association with sulfonamides, allopurinol, terbinafine, minocycline, azathioprine, and dapsone3 as well as with several antiretroviral agents such as abacavir and nevirapine.4,5 We describe a patient with HIV who developed nevirapine hypersensitivity syndrome who was successfully treated with intravenous immune globulin (IVIG).

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles